Warning message from the HSE.
HSE monitoring emerging overdose situation in Dublin City
The HSE National Social Inclusion Office is issuing a risk communication to people who use heroin in the Dublin region following a number of overdoses occurring today.
While the HSE monitors the cases and awaits analytical confirmation on the situation, they have issued advice to all homeless and addiction services as well as people who use heroin. They ask that people avoid buying from new sources and avoid buying new batches of heroin as there is increased risk at this moment in time.
Prof Keenan, National Clinical Lead
“We are aware of a number of overdoses occurring in Dublin City today relating to potential new sources of heroin. We are working closely with service providers, An Garda Síochána and the HSE National Drug Treatment Centre Laboratory to obtain as much information on this emerging situation. We ask that people are extra cautious during this period while we identify what may be leading to overdoses. We ask service providers to notify their service users who may be at increased risk and help support them to reduce harms during this time. We will update services and people who use drugs following analytical conformation of samples obtained which will help clarify the situation. At present, this issue appears contained to the Dublin City area but we will continue to monitor and update as necessary”
The HSE asks people who use drugs to follow harm reduction steps which can help reduce the harms if they are using substances
– Be aware: Be extra vigilant at this time, there is increased risk at present and a number of overdoses have occurred in Dublin City this morning
– Avoid new batches of heroin: Avoid buying from new suppliers and avoid trying new bathes or new types of drugs. This brings unknown risks.
– Access Naloxone: Talk to your local service or doctor about accessing naloxone as soon as you can.
– Avoid using alone and make a rescue plan and let someone know you are using and where
– Test the dose, start low and go very slow, there is increased risk of overdose at this time
– Avoid using with other drugs including methadone, benzodiazepines or alcohol
– Get medical help immediately Look out for the signs of overdose and don’t be afraid to get medical help if someone is unwell. Stay with the person until help comes.
For information, support and harm reduction go to drugs.ie
Contact the HSE Drug and Alcohol Helpline on 1800459 459 or email email@example.com Mon-Friday 9:30 – 5:30.